It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acid Reflux / GERD Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-01-2010, 06:48 PM   #1
Newbie
(male)
 
Join Date: Aug 2010
Location: north carolina
Posts: 6
steper1 HB User
Right side Pain from Ranitidine, Prilosec?

Hi All,

I have been battling with reflux for a few years. I was off PPI's for 6 months but after taking Levaquin, a strong antibiotic, it came back. It goes away if I take ranitidine or prilosec, but BOTH cause a strong ride-side pain that comes on after a few days and goes away a week after stopping either pill. I have had ultrasounds on this pain, as well as blood tests, and everything came back fine.

BUT I am on Nexium, 40 MG TWICE daily! and get NO relief from heartburn. If I were to take ranitidine or Prilosec it gets rid of all my heartburn, but I cant take them because I am afraid the pain I am getting is Pancreatitis or something serious.

I want to try Prevacid, but am afraid I will get the same pain. In any case, I can't continue with full-blown heartburn because I am terrified of getting Barrets.

I am 27 and have had heartburn for 2.5 years. It is very strong when I am not on meds. I was last scoped less than one year ago and the dr. said everything looked normal...but I am sure the constant reflux is NOT good for my esopheagus and I am terrified of long term cancer.

thank you all so much and god bless.

Any advice on what these side effects may be, another pill I could take, etc., would be greatly appreciated. I have taken Cimetidine and Famotidine as well but they didn't work.>>Ranitidine and Prilosec take away ALL my heartburn but cause the right side pain which could be something more serious. It is upper right quadrant pain, which makes me afraid it is my pancreas when I get it with those drugs.

Any Advice? please!

 
Sponsors Lightbulb
   
Old 11-05-2010, 11:32 AM   #2
Junior Member
(female)
 
Join Date: Oct 2009
Posts: 12
km585 HB User
Re: Right side Pain from Ranitidine, Prilosec?

If you haven't already, have your gallbladder checked. I had what I thought was bad reflux for almost 2 years...took everything under the sun for it...you name it I have taken it...prilosec, protonix, nexium, prevacid etc....all which work well for reflux....only problem was it was NOT reflux that was causing the pain. It was my gallbladder. I have since had it removed and I feel 150% better!

Good Luck!

Last edited by km585; 11-05-2010 at 11:33 AM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Side effects of PPI's...what to do? Flyerfan Acid Reflux / GERD 8 07-09-2010 02:54 PM
Prilosec side effects tiredpoet Acid Reflux / GERD 3 03-02-2008 11:35 AM
SSRI's and Stomach Pain lutherfetch Depression 9 03-17-2007 09:31 PM
LPR Double Dose, and heatburn/throat pain? anonymouswreck Acid Reflux / GERD 2 07-23-2006 09:49 PM
Lump on right side? PeteJB Cancer: Colon 4 05-03-2006 04:12 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 07:43 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!